It is currently Wed Aug 23, 2017 11:24 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Mar 18, 2016 1:43 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 18, 2016 1:25 pm
Posts: 9
Hello everyone I'm new to the Forum and have been using suboxone for around 6 months now. I was previously on it for about a year several years ago. This time I'm prescribed 16 mg's but taking that full dosage I would get sick , nauseas, puke, and be dizzy all day so I decided to cut back to 12 mg's a day and I feel so much better, I do smoke marijuana it helps with my nausea and the dr doesn't care.
Since lowering my dose I have been waking up screaming in the middle of the night I didn't know what it was from for a long time until one night I felt the pain in my legs it was horrifying do you guys believe that suboxone causes restless leg syndrome I have read a lot about patients being on suboxone and having RLS I never had it previous to taking suboxone.

Hope to make some friends and to share my story with others just like all of you have done on this forum I say Thanks!

Chris


Top
 Profile  
 
PostPosted: Fri Mar 18, 2016 2:09 pm 
Online
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
Hi Mr. Chris,

Welcome to the forum and yes, you can make lots of good friends here if you just stick around and keep posting. I have several forum friends that I talk to on a regular basis. I haven't yet met anyone in person. Skype is the closest I've come to a face to face discussion.

Now to your questions. No, Suboxone does not cause RLS. What you have read is that people who stop Suboxone or any other opiate suffer from that when trying to sleep. It is one of the main complaints of withdrawal up there with insomnia.

You may be on too high of a dose though. Even 12 mg's is considered fairly high. What was your drug of choice and how bad was your addiction before starting Suboxone therapy? Knowing more about you enables the members here to give their opinion on what's causing your discomfort. We all react differently to the Buprenorphine in the Suboxone but most symptoms are very similar with most all of us. Doctors know what and how it binds to your mu receptors and kicks off whatever opiate you were taking. Then it pretty much acts like an opiate w/o the high and bad stuff that come with addiction to opiates. At least that's what it's supposed to do. We hear all kinds of stories here about side effects, etc. Some go so far to say it's worse than full agonists like Oxy's or heroin. Yea right! The vast majority of us feel and have almost the same reaction to Suboxone. Our stories vary but the drug is easy to describe how it affects us.

With me, at the very end of my addiction, I was taking roughly 12-18 Norcos, 8-15 Tramadols, & 4-8 Soma's each and every day. No wonder I felt like death warmed over. Trying to stop on my own wasn't in my plans. Once I heard about Suboxone and made the phone calls to find a doctor then the rest is history. This was back in May of '10, and I've been on it ever since. The first year I started with 24 mg's which made me sick. Then worked my way down to 1 mg within 12 months. Got one of the bad diseases that kill you, got off the Sub, back on to Norco and then back on to Suboxone again where I've stayed at 6 mg's since April of '12. Yes, a weird story. Right now I'm considering lowering my dose and may possibly try to taper down.

Now it's your turn. Tell us about yourself.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Fri Mar 18, 2016 8:23 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1545
Just to second what Rule wrote, I've never seen any evidence that buprenorphine 'causes' RLS. The jerking of arms and legs during withdrawal is certainly uncomfortable... and I've wondered if there is some common mechanism for RLS and those withdrawal symptoms. I've looked for studies that linked RLS and opioid withdrawal-mediated movements, but I haven't found anything that connects the two. Has anyone else read of a connection?

The drugs that treat RLS are dopamine agonists. So I've wondered, is RLS related to decreased dopamine activity in some brain regions? But during opioid withdrawal, sympathetic activity is increased in the brain--- including an increase in dopamine activity. That is why clonidine reduces opioid withdrawal symptoms-- by reducing central sympathetic tone. Clearly the symptoms of opioid withdrawal, and RLS, are related to changes in dopamine activity in specific regions of the brain-- not overall.


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Mar 19, 2016 2:17 am 
Offline
Average Poster
Average Poster

Joined: Fri Mar 18, 2016 1:25 pm
Posts: 9
Hey there guys I had been switching up dosages at night i would start taking my full dosage because i noticed withdrawals when i woke up in the morning or middle of night. For sure I will tell you my story and thanks for the welcomes.

yeah , only reason to want to get off sub sooner is for treatment...


Top
 Profile  
 
PostPosted: Sun Mar 20, 2016 10:42 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4141
I'm not sure I understand what you mean, "only reason to want to get off sub sooner is for treatment..."

Do you mean that you think you can only be in treatment if you're off sub? Because being on sub IS treatment for opiate addiction. Your statement just sounded funny to me.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Tue Mar 22, 2016 8:41 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1545
I've mentioned 'TIP 43' from SAMHSA before-- but if people google for those words, they will find the publication. In it they describe the history that led to addiction treatment splitting off from the medical domain. The story is in the first couple chapters, so you won't have to read too much! Basically the Treasury Dept sued in Federal Court, claiming that the Harrison Tax Act allowed them to prosecute docs who treated opioid addiction using opioids. In 1919 they won that suit, causing doctors to abandon treatment of opioid dependence-- and that set the stage going forward for non-medical 'treatments' to step in.

The irony is that traditional medicine was forced from treating opioid dependence by government agencies who saw medicine as falling short of the challenge.... which allowed a new type of 'treatment' to fill the void-- a type of treatment that was not burdened by oversight or expectations of success. In other words, the fear that a few bad docs would overprescribe opioid agonists led to the creation of treatment agencies that had/have very low success rates. But the rates of success for the new agencies were not measured or monitored... leading to the current situation, where nobody even notices when residential treatments don't work.

If not for the Harrison Act, opioid dependence would likely still fall under the domain of traditional medicine. I suppose one could argue that medicine would not have gotten things right... but it is hard to imagine that they could have gotten it worse than the current 'standard of care' for opioid dependence.

Anyway, I assume that Mr. Chris is referring to THAT type of treatment--the type that unfortunately has given us the current epidemic of overdose deaths.

As I tell patients, parents, sons, and daughters on a daily basis--- the biggest advantage to buprenorphine is that is is virtually impossible to die when a person takes the med on a daily basis. On the other hand, death after residential treatment is fairly common. Yet one is considered 'treatment', and the other considered something less than treatment.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group